MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-12.0-35-45-RB-HFANL1-HC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving a fenestrated endovascular aneurysm repair, the hub of a flexor high-flex ansel guiding sheath's dilator separated upon removal of the device.The hub separated after the sheath was successfully placed in the patient via the right subclavian artery, and the dilator was no longer needed.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Another manufacturer's 0.035-inch wire was used through the device.Resistance was not encountered upon insertion or removal of the sheath/dilator, or during insertion or removal of any device through the sheath.The hub was not used to pull the dilator from the patient.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.During the same procedure, a cook fenestrated graft leaked at the hub/valve.Another device was used to complete that portion of the procedure.Reportedly, the events that occurred during the procedure caused an "unquantified hemorrhage"; however, a transfusion was not required, and per the reporter, the patient did not require any additional procedures or experience any adverse effects due to the hub separation associated with this complaint.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D10: concomitant products = zenith fenestrated graft g38035 william cook australia e1: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving a fenestrated endovascular aneurysm repair, the hub of a flexor high-flex ansel guiding sheath's dilator separated upon removal of the device.The hub separated after the sheath was successfully placed in the patient via the right subclavian artery, and the dilator was no longer needed.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Another manufacturer's 0.035-inch wire was used through the device.Resistance was not encountered upon insertion or removal of the sheath/dilator, or during insertion or removal of any device through the sheath.The hub was not used to pull the dilator from the patient.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.During the same procedure, a cook fenestrated graft leaked at the hub/valve.Another device was used to complete that portion of the procedure.Reportedly, the events that occurred during the procedure caused an "unquantified hemorrhage"; however, a transfusion was not required, and per the reporter, the patient did not require any additional procedures or experience any adverse effects due to the hub separation associated with this complaint.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the dilator, with no dilator material left in the hub.A slight flare was noted, but not per the manufacturing drawing.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot, sub-assembly lots, or any other final lot containing the same sub-assembly lots as the complaint device.A review of complaint history found no additional complaints for this lot number or any other final lot containing the same sub-assembly lots as the complaint device.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification.Responsible personnel were notified.Although the complaint device was manufactured out of specification, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has determined this to be an isolated event.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19127958
Report Number1820334-2024-00539
Device Sequence Number15365573
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)240507(10)13946193
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Device Lot Number13946193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE DRYSEAL FLEX 20FR 33CM INTRODUCER; TERUMO RADIOFOCUS FLEXIBLE 0.035 WIRE
Patient Age77 YR
Patient SexMale